Alert archive / Indiana / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 27, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jun 5, 2008, 1:42 AM EDT for Marshall County, Pulaski County, Starke County, Indiana. It was in force for 63 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2008, 1:42 AM EDT (05:42 UTC)
- Expired
- Jun 5, 2008, 2:45 AM EDT
- In force
- 63 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
Counties Marshall County, IN, Pulaski County, IN, Starke County, IN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 1:57 AM EDT | HAIL 0.75 | 1 N Beardstown, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 8:02 PM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 5.7 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2437 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1115 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 9.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIWX 050542
SVRIWX
INC099-131-149-050700-
/O.NEW.KIWX.SV.W.0027.080605T0542Z-080605T0700Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
142 AM EDT THU JUN 5 2008
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MARSHALL COUNTY IN NORTH CENTRAL INDIANA
NORTHERN PULASKI COUNTY IN NORTHWEST INDIANA
STARKE COUNTY IN NORTHWEST INDIANA
* UNTIL 300 AM EDT/200 AM CDT/
* AT 136 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS LOCATED
3 MILES SOUTHEAST OF SAN PIERRE...OR 14 MILES SOUTHWEST OF KNOX...
AND MOVING EAST AT 30 MPH.
* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
KNOX...
PLYMOUTH...
HAMLET...
CULVER...
KOONTZ LAKE...
ARGOS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EDT THURSDAY
MORNING/100 AM CDT THURSDAY MORNING/ FOR NORTHERN INDIANA AND
SOUTHERN MICHIGAN.
LAT...LON 4125 8693 4129 8679 4133 8674 4138 8672
4144 8655 4144 8648 4146 8647 4149 8634
4149 8607 4118 8608 4118 8647 4113 8647
4108 8694
TIME...MOT...LOC 0542Z 250DEG 25KT 4118 8679
$$2 follow-up statements
000
WWUS53 KIWX 050622
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
222 AM EDT THU JUN 5 2008
INC099-131-149-050700-
/O.CON.KIWX.SV.W.0027.000000T0000Z-080605T0700Z/
STARKE IN-MARSHALL IN-PULASKI IN-
222 AM EDT THU JUN 5 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM
EDT/200 AM CDT/ FOR NORTHERN PULASKI...MARSHALL AND SOUTHERN STARKE
COUNTIES...
AT 219 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS
LOCATED NEAR OAK GROVE...OR ABOUT 8 MILES EAST OF KNOX...AND MOVING
SOTUHEAST AT 25 MPH.
LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
PLYMOUTH...
BREMEN...
ARGOS...
BOURBON...
TWIN LAKES AND RUTLAND...
LINKVILLE...
IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM EDT THURSDAY
MORNING/300 AM CDT THURSDAY MORNING/ FOR NORTHWESTERN INDIANA.
LAT...LON 4123 8694 4122 8678 4131 8649 4141 8635
4149 8628 4149 8607 4118 8608 4118 8647
4113 8647 4108 8693
TIME...MOT...LOC 0622Z 250DEG 25KT 4127 8644
$$000
WWUS53 KIWX 050645
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
245 AM EDT THU JUN 5 2008
INC099-131-149-050655-
/O.CAN.KIWX.SV.W.0027.000000T0000Z-080605T0700Z/
STARKE IN-MARSHALL IN-PULASKI IN-
245 AM EDT THU JUN 5 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN PULASKI...MARSHALL
AND SOUTHERN STARKE COUNTIES IS CANCELLED...
AT 240 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED AND
NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM EDT THURSDAY
MORNING/300 AM CDT THURSDAY MORNING/ FOR NORTHWESTERN INDIANA.
LAT...LON 4123 8694 4122 8678 4131 8649 4141 8635
4149 8628 4149 8607 4118 8608 4118 8647
4113 8647 4108 8693
TIME...MOT...LOC 0645Z 250DEG 25KT 4132 8624
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 7:35 PM EDT, 6 hours 7 minutes earlier.
Area forecast discussion, Jun 4, 7:35 PM EDT, 6 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 735 PM EDT WED JUN 4 2008 .AVIATION... INCREASING LOW LEVEL JET AND THETA E ADVECTION OVER TOP OLD QUASI STATIONARY BOUNDARY FROM CENTRAL INDIANA WEST TO SOUTHERN IA AND NEBRASKA WILL FOCUS CONVECTIVE DEVELOPMENT THIS EVENING. REGIONAL RADAR AND SATELLITE TRENDS SHOW CONVECTION INCREASING NORTH OF THIS BOUNDARY AND EXPECT THIS TO INCREASE AND CONTINUE INTO OVERNIGHT HOURS. CORFIDI VECTORS AND THICKNESS SCHEMES SUGGEST UPSTREAM DEVELOPMENT WILL SPREAD EAST THROUGH THE NIGHT. THE QUESTION IS HOW FAR NORTH BOUNDARY WILL LIFT WHICH WILL DICTATE WHERE TRAINING THUNDERSTORMS WILL OCCUR THROUGH THE NIGHT. WITH EASTERLY FLOW ACROSS MICHIGAN FEEL LOW LEVELS MORE STABLE THERE AND DEVELOPING WAA WILL REMAIN FOCUSED IN OUR AREA MUCH OF THE NIGHT. HAVE INTRODUCED TSRA TO TAFS GIVEN LATEST TRENDS AND RELIED ON RUC AND REMOTE SENSING TOOLS FOR REMAINING FORECAST. EXPECTED MIXED LAYER TO SPREAD NORTH AFTER MID MORNING ON THURSDAY AND ALLOW FOR INCREASING SOUTHWESTERLY WINDS. ATMOSPHERE WILL BECOME VERY UNSTABLE BUT LIKELY CAPPED WITH NO STRONG FORCING SO HAVE LEFT TSRA MENTION OUT OF FORECAST IN THE AFTERNOON. && .SHORT TERM... OLD STALLED SYNOPTIC FNTL BNDRY ALG IN/MI STATE LINE WILL PUSH NWD TONIGHT IN RESPONSE TO DEEPENING SFC CYCLONE ACRS THE CNTRL PLAINS AND ASSOCD STG SW OVR THE WRN US. DOWNSTREAM WAA QUITE INTENSE UPSTREAM ACRS THE LWR MS VALLEY AND SRN PLAINS AND SEEN CLEARLY IN 12Z RAOBS DOWN TO THE SW OF HERE. MOST PROMINENT TRIGGER IN THE NEAR TERM CONTS TO BE W/LARGE SCALE OUTFLW BNDRY EXTENDING FM SRN OH BACK WNW INTO NE KS W/RENEWED CONV DVLPMNT NOTED ALG THE OH RVR SOUTH OF KILN AND GROWING CLUSTER NR KSTL BUT TRACKING WELL SOUTH OF CWA THIS AFTN. SW THAT HAD EJECTED OUT OF CO NOW INTO WRN IL BUT DOWNSTREAM OUTFLW BUBBLE SLOW TO DESTABILIZE AND MORE APPARENT TRIGGER MECHANISM WOULD BE STALLED FNTL BNDRY LATE THIS AFTN ASSUMING SUFFICIENT DESTABILIZATION WHICH AT THIS POINT LOOKS PLAUSIBLE BUT W/OVERALL WEAK LL MASS FLUX INTO THAT BNDRY QUESTION OVERALL EXTENT OF POTENTIAL DVLPMNT AND HAVE SCALED WAY BACK ON POPS THIS AFTN/EVE. SRN PLAINS EML SPREADS NWD OVERNIGHT AND WILL EVENTUALLY CAP THINGS OFF INTO THURSDAY MORNING. PRIMARY QN LIES W/EVENTUAL BUT POTENT UPSTREAM MCS GENERATION OVR SE NE/SW IA OR NE KS BY EVENING AND HOW IT EVOLVES/PROGRESSES DOWNSTREAM. MOST 12Z GUIDANCE SUGGESTS PLAINS MCS WILL TRACK NEWD AND DECAY INTO SRN LWR MI THU MORNING W/LTL ELSE LIKELY TO DVLP BETWEEN OLD SYNOPTIC BNDRY AND OUTFLW DOWN SOUTH. WHILE CAN NOT RULE OUT SOMETHING OVERNIGHT IN INCREASING LARGE SCALE WAA...OVERALL LL MASS FLUX REMAINS MARGINAL AND WILL AGAIN JUST FVR A LOW CHC POP MENTION GIVEN THE UNCERTAINTY. RIDGING ALOFT ON THU AND ARRIVAL OF EML WILL PROMOTE A VRY WARM DAY BUT WILL CONT W/LWR END OF GUIDANCE TEMPS IN CONSIDERATION OF WET GROUND AND LESS THAN IDEAL MIXING XPCD. THERMAL INVERSION SEEN IN MODEL BUFFER SNDGS SUGGESTS LTL IN WAY OF THUNDER AND WILL RETAIN NON-ZERO POP/NO WX GRID MENTION THU/THU NIGHT. && .LONG TERM... FRIDAY THROUGH WEDNESDAY OVERALL GOOD AGREEMENT IN THE LONG TERM PERIOD AMONG THE GFS/ECMWF/NAM/NAEFS/MREF. THE ONLY NOTICEABLE DISAGREEMENT IS WRT TO THE EJECTION OF A PAC NW TROUGH BY DAY 6-7. THE NAEFS/OPERATIONAL GFS OPT FOR A FASTER EJECTION OF THE PAC NW TROUGH WITH SLIGHTLY WEAKER EASTERN CONUS RIDGING. HOWEVER...PREFER MREF/ECMWF SOLUTION OF DEEPER TROUGH AND STRONGER RIDGE...SUPPORTING A DRY FORECAST OVER MUCH OF THE REGION SUN AND BEYOND...UNTIL POSSIBLY NEXT WED WHEN HEIGHT FALLS BEGIN TO FINALLY PUSH EASTWARD. ALTHOUGH...ENSEMBLE MEMBER SPREAD CERTAINLY ILLUSTRATES H5 DISCREPANCIES...ESPECIALLY THE NAEFS. TRENDS HAVE BEEN SUPPORTING A DELAY IN SYSTEM/PRECIP ARRIVAL GIVEN THE STRENGTH OF RIDGING AND HAVE FOLLOWED THIS TREND. FRIDAY/SATURDAY...CENTRAL PLAINS TROUGH WILL PUSH INTO THE UPPER MIDWEST GREAT LAKES NORTH OF STAUNCH RIDGING OVER THE EASTERN CONUS. MODELS CONTINUE TO TREND THIS WAVE AND AND MAJORITY OF LARGE SCALE ASCENT WELL NORTH OF THE FA. GIVEN THIS CONCERN AND DEGREE OF RIDGING/MID LEVEL WARMTH OVER REGION...HAVE SCALED BACK POPS TO HIGH CHANCE WITH LIKELY FAR NW. LATEST NAM SUPPORTS A WEAKENING LINE OF CONVECTION PUSHING INTO THE FA BY 00Z SAT...DIMINISHING WITH TIME AS IT PUSHES EAST. SHEAR AND CAPE PROFILES LOOK TO SUPPORT ROBUST CONVECTION IN THE WEST AND THINKING SLIGHT RISK FOR SEVERE IS STILL WARRANTED GIVEN WIND POTENTIAL. WASHED OUT FRONT WILL STALL OVER THE AREA SAT AND MAY PROVIDE THE FOCUS FOR ADDITIONAL TS DEVLOPMENT SAT. HAVE RETAINED LOW CHANCE POPS FOR NOW. SUN THROUGH WEDNESDAY...PERIOD WILL FEATURE MASSIVE RIDGING OVER THE EASTERN CONUS. WARM AND SLIGHTLY MUGGY CONDITIONS CAN BE EXPECTED WITH ABOVE NORMAL TEMPS THROUGH THE PERIOD UNDER OPEN GULF FLOW. HAVE LEFT FORECAST DRY PER ABOVE CONCERNS SAVE WED...WHEN HEIGHT FALLS LOOK POSSIBLE OVER THE REGION PER ADVANCING UPPER TROUGH. HAVE ASSIGNED LOW POPS TO THE GRIDS AS CURRENT TIMING MAY BE TOO EARLY IF STRONGER RIDGING IS REALIZED. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...HOLSTEN LONG TERM...CHAMBERLAIN AVIATION...LASHLEY
Hazardous weather outlook, Jun 4, 7:48 PM EDT, 5 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 748 PM EDT WED JUN 4 2008 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-060000- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 748 PM EDT WED JUN 4 2008 /648 PM CDT WED JUN 4 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA THIS EVENING AND OVERNIGHT. THERE IS A CHANCE FOR SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS THROUGH THE NIGHT. AN ISOLATED TORNADO IS ALSO POSSIBLE. HEAVY RAINFALL WILL ALSO BE POSSIBLE OVERNIGHT. THUNDERSTORMS MAY BECOME ORIENTED ALONG AN EAST AND WEST LINE FROM NORTHERN ILLINOIS TO NORTHERN INDIANA. THESE STORMS WILL BE CAPABLE OF PRODUCING 1 TO 3 INCHES OF RAIN PER HOUR. THIS COULD LEAD TO LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE FOR THUNDERSTORMS OVER MAINLY LOWER MICHIGAN THURSDAY...BUT SEVERE THUNDERSTORMS ARE NOT EXPECTED. THE FIRST HOT AND HUMID DAY OF THE SEASON IS EXPECTED ON THURSDAY WITH HIGHS AROUND 90 AND HEAT INDICES INTO THE MID 90S. FRIDAY AFTERNOON WILL AGAIN BE HOT AND HUMID WITH HEAT INDICES INTO THE MID 90S FOR SEVERAL HOURS. SEVERE THUNDERSTORMS ARE POSSIBLE FRIDAY EVENING INTO FRIDAY NIGHT. ISOLATED DAMAGING WIND GUSTS ARE THE MAIN CONCERN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-060000- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 748 PM EDT WED JUN 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS ARE POSSIBLE TONIGHT WITH STRONG WINDS AND HAIL POSSIBLE. A FEW SEVERE THUNDERSTORMS ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE FOR THUNDERSTORMS THURSDAY...BUT NO SEVERE WEATHER IS EXPECTED. SEVERE THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON INTO FRIDAY EVENING. WIND GUSTS TO 50 KNOTS ARE POSSIBLE. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP
In the hours before
Local storm report, Jun 4, 9:54 PM EDT, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
954 PM EDT WED JUN 04 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0953 PM HAIL ARGOS 41.24N 86.25W
06/04/2008 E0.50 INCH MARSHALL IN LAW ENFORCEMENT
BREMEN POST RELAYED MARBLE SIZE HAIL...UNABLE TO
SPECIFY MORE
&&
EVENT NUMBER 01375
LWFSpecial weather statement, Jun 4, 10:52 PM EDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 1052 PM EDT WED JUN 4 2008 MIZ077-078-050315- BERRIEN-CASS- 1052 PM EDT WED JUN 4 2008 ...SPECIAL WEATHER STATEMENT... AT 1049 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR BERRIEN SPRINGS...OR 8 MILES NORTH OF BUCHANAN...MOVING EAST AT 19 MPH. PEA SIZE HAIL...WINDS GREATER UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. LOCATIONS IN THE PATH OF THIS STORM INCLUDE... DOWAGIAC... INDIAN LAKE...SUMNERVILLE AND POKAGON... DAILEY AND LA GRANGE... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EDT THURSDAY MORNING FOR NORTHERN INDIANA AND SOUTHERN MICHIGAN. $$ JC
Special weather statement, Jun 4, 10:52 PM EDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE NORTHERN INDIANA 1052 PM EDT WED JUN 4 2008 MIZ077-078-050315- BERRIEN-CASS- 1052 PM EDT WED JUN 4 2008 ...SPECIAL WEATHER STATEMENT... AT 1049 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR BERRIEN SPRINGS...OR 8 MILES NORTH OF BUCHANAN...MOVING EAST AT 19 MPH. PEA SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. LOCATIONS IN THE PATH OF THIS STORM INCLUDE... DOWAGIAC... INDIAN LAKE...SUMNERVILLE AND POKAGON... DAILEY AND LA GRANGE... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EDT THURSDAY MORNING FOR NORTHERN INDIANA AND SOUTHERN MICHIGAN. $$ JC
Local storm report, Jun 4, 11:58 PM EDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1158 PM EDT WED JUN 04 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0910 PM HAIL 1 N MONTEREY 41.17N 86.49W
06/04/2008 E2.00 INCH STARKE IN TRAINED SPOTTER
&&
EVENT NUMBER 01376
BJSLocal storm report, Jun 4, 11:59 PM EDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1159 PM EDT WED JUN 04 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0835 PM HAIL 4 NW MONON 40.90N 86.93W
06/04/2008 E0.88 INCH WHITE IN EMERGENCY MNGR
CR 1000N AND 300W
0845 PM HAIL FRANCESVILLE 40.99N 86.88W
06/04/2008 E2.50 INCH PULASKI IN LAW ENFORCEMENT
0900 PM HAIL 3 SW WINAMAC 41.02N 86.64W
06/04/2008 E1.75 INCH PULASKI IN EMERGENCY MNGR
300W AND 100S
0905 PM HAIL WINAMAC 41.05N 86.60W
06/04/2008 M1.00 INCH PULASKI IN EMERGENCY MNGR
0910 PM HAIL 1 N MONTEREY 41.17N 86.49W
06/04/2008 E2.00 INCH STARKE IN TRAINED SPOTTER
0915 PM HAIL 2 E ORA 41.17N 86.51W
06/04/2008 M1.75 INCH STARKE IN TRAINED SPOTTER
0924 PM HAIL 3 SW MONTEREY 41.13N 86.52W
06/04/2008 E0.50 INCH PULASKI IN EMERGENCY MNGR
0934 PM HAIL 4 E CULVER 41.22N 86.35W
06/04/2008 E0.88 INCH MARSHALL IN TRAINED SPOTTER
0934 PM HAIL CULVER 41.22N 86.42W
06/04/2008 E0.70 INCH MARSHALL IN AMATEUR RADIO
0953 PM HAIL ARGOS 41.24N 86.25W
06/04/2008 E0.50 INCH MARSHALL IN LAW ENFORCEMENT
BREMEN POST RELAYED MARBLE SIZE HAIL...UNABLE TO
SPECIFY MORE
&&
EVENT NUMBER 01367 01368 01370 01369 01376 01374 01371 01372 01373
01375
BJSLocal storm report, Jun 5, 1:37 AM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
137 AM EDT THU JUN 05 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0136 AM TSTM WND DMG 3 S GROVERTOWN 41.33N 86.51W
06/05/2008 STARKE IN TRAINED SPOTTER
BRANCHES DOWN UP TO 8 FEET IN LENGTH
&&
EVENT NUMBER 01377
BJSThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 8:07 PM EDT | Severe Thunderstorm Warning | IWX | Pulaski, White | 53 min |
| Jun 4, 8:37 PM EDT | Tornado Warning | IWX | Pulaski | 38 min |
| Jun 4, 8:54 PM EDT | Tornado Warning | IWX | Pulaski, Starke | 35 min |
| Jun 4, 9:17 PM EDT | Tornado Warning | IWX | Fulton, Marshall | 43 min |
| Jun 4, 9:50 PM EDT | Severe Thunderstorm Warning | IWX | Elkhart, Kosciusko | 26 min |
| Jun 5, 12:37 AM EDT | Severe Thunderstorm Warning | IWX | LaPorte, Pulaski, Starke | 68 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.